Or if I need a stronger dose?
You may always need an antidepressant. It does not cure the problem. When its stopped the problem will most likely return. Many have made the mistake of stopping it, then in a month or so they need it again, and it takes another month before its working again. If you feel its not working, that is when you'd need more.
Hey, washee! Some people use an antidepressant for situational depression ~ after the death of a loved one, job loss and such and may find after a few months they can withdraw from the medication.
Most of us have an actual disease, just like diabetes, and our medication never cures us but rather controls the symptoms. People make a big mistake when they find themselves feeling good and normal again and they stop. Without the medication on board they often get slammed with a rebound depression that knocks them right on their butt! They felt good BECAUSE the medication was doing it's job
If you take an antidepressant over a length of time and it's working for you, then you start going downhill again you may be experiencing *poop out* and your doctor will either adjust your dosage or try a different drug.
When you're just starting out you'll be on a low dose and your doctor may increase the dose according to your response, but the initial trial is at least about 4 weeks.
Always feel free to post any questions you may have! WCV
I am currently taking effexor xr. In reality doctors don't want to prescribe it due to the high risk of suicidal tendencies. My doctor upped my dosage to 75 MG and had me taking two of them... This caused me to be extremely depressed and I literally looked like a zombie I had no emotion besides sad. I stopped taking two and decided to just do one a day which has been helping me... If they put you on it for reasons like myself with high anxiety, previous self harm, and suicidal thoughts you do not want to chance how your mood will be coming off of them. It is not something that makes the chemicals in your brain change for good... its supposed to keep them at a constant. I stopped taking them once and that was when I was on the 35 mg and My body went through withdrawal. I was uncontrollably shaking and felt nauseous and also very very weak. Getting back onto it is even worse.. I got perfusely sick...
and shaking and i couldnt see straight with a head ache that made my head feel like a balloon... Everyone reacts differently but effexor does not change you for good, all it does is stabilize chemicals in your brain so while taking it you are able to be calm... off of it is another story... blood tests and psychiatrists will most likely be needed afterwards.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jul 2013 • 5 answers
Posted 26 May 2015 • 3 answers
Posted 11 Dec 2016 • 1 answer
Posted 1 Jun 2017 • 0 answers
Posted 28 Jul 2017 • 3 answers